Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2000, 7:39 PM CDT for Jersey County, Macoupin County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 7:39 PM CDT (00:39 UTC)
- Expired
- May 27, 2000, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jersey County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS53 KLSX 280041 SVRSTL ILC083-117-280130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 739 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOUPIN COUNTY IN CENTRAL ILLINOIS JERSEY COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 830 PM CDT * AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JERSEYVILLE..MOVING EAST AT 20 MPH. * LOCATIONS THAT WILL BE AFFECTED... DELHI FIDELITY BRIGHTON MILES STATION CHESTERFIELD BUNKER HILL SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3922 9042 3904 9041 3903 8985 3928 8987
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 27, 3:30 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT MAY 27 2000 SHORT TERM FCST CONCERNS ARE THREAT OF ADDTL TSTRMS. LATEST SFC ANLYS INDCTS FNT EXTDG NR A UIN-DMO-CNU LN. CLDS HV BKN ENUF THAT THE COMBO OF HTG AND CAA ALF HAS ALLOWED AMS AHD OF THE BNDRY TO BCM FAIRLY UNSTBL WITH LIS -4 TO -7 AND LAPS SHWG LTL CIN. THE PROB APPEARS TO BE THE LACK OF LOW LVL CNVRGNC ALG THE BNDRY AS WNDS HV ALL BCM WLY IN THE WRM SECTOR. A FEW -TSRA DVLPD ERLYR IN NE MO/WC IL WHEN CNVRGNC WAS A LTL BTR...BUT THESE HV SHOWN LTL ORGANIZATION. THESE TRENDS AND CONTD WLY FLOW AHD OF THE FRONT SUGGEST COVERAGE WITH ANY ADDTL DVLPMNT SHUD BE SCT AT BEST. WL KP EVENING POPS GOING ALG AND AHD OF THE FNT. OTW LOOKS LIKE LOW CLDS TO THE NORTH AND DRIER DPTS WL FILTER INTO THE CWFA TNGT IN THE WAKE OF THE FNT. AMT OF LOW CLDS ARE THE GREATEST CONCERN FOR SUN. MDLS ALL SHWG A PRETTY GD AREA OF H85 RH ACRS ERN MO AND WRN IL. GIVEN CYCLONIC FLOW...LOW LVL CAA...AND SHRTWV TROF DROPPING THRU IL AMPLIFYING UPR TROF...LIKE THE IDEA OF CLDS TMW WITH GREATEST COVERAGE IN IL COUNTIES. WL ALSO ADD A CHC OF INSTABILITY SHOWERS IN SW IL WHERE RH FIELDS HIEST AND CLOSEST TO RETREATING CD POCKET ALF. STUCK CLOSER TO FAN IN THE EAST AND WARMER FWC IN THE WEST. AS LOW LVL CIRCLN PULLS EWD ACRS THE OH VLY TMW NGT AND WITH LOSS OF HTG...SHUD SEE CLDS DEPART AS WELL. WNDS SHUD GET FAIRLY LGT IN WK SFC RDG NIBLET AND WITH SFC DPTS IN THE 50S...WENT AOB COOLER FAN NUMBS FOR LOWS. RETURN FLOW GETS UNDERWAY ABV THE PBL LATE SUN NGT AND CONTS INTO MON...WITH H85 MSTR COMING BACK THRU THE PLAINS INTO WRN MO. SOME WAA CLDS WL PROBABLY FILTER ACRS THE RGN ON MON. QUESTION BCMS WHEN AND IF TO ADD POPS AS LLJ VEERS TO MORE SWLY MON NGT AND AVN SHWG A WK IMPULSE SCOOTING SE ACRS THE BUILDING FLAT UPR RDG. AVN ALSO QUITE TOASTY WITH H7 TMPS AND WUD CERTAINLY MINIMIZE THREAT OF SFC BASED TSRA. CANT RULE OUT ELEVATED VARIETY AND WL ADD A CHC IN NE MO AND WC IL GROUP. WITH BROAD UPR RDG BUILDING THRU MID WK...THE QUESTION OF TSRA CHCS CONTS INTO THE EXTDD. ALL THE MED RNG MDLS SHW VARYING DEGS OF AMPLITUDE OF THE UPR RDG AND HENCE E/W FRONTAL PSN ACRS THE CNTRL U.S.. WARM AIR ALF ALSO A CONCERN. ATTM WL HOLD OFF ANY MENTION OF PCPN WED AND THURSDAY...ALTHO WAS TEMPTED TO ADD ACRS THE NRN ZNS WHERE MRF SUGGESTS FNT CUD BE LCTD. .STL...NONE GLASS
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.